Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 233, NWS Jackson, KY

June 23, 2011Bath County, Elliott County, Rowan County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jun 23, 2011, 2:37 PM EDT for Bath County, Elliott County, Rowan County, Kentucky. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2011, 2:37 PM EDT (18:37 UTC)
Expired
Jun 23, 2011, 3:00 PM EDT
In force
23 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Bath County, KY, Elliott County, KY, Rowan County, KY

The radar

The Jackson,KY radar (KJKL), 64 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 1:37 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 151 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
151 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
725 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

263 
WUUS53 KJKL 231837
SVRJKL
KYC011-063-205-231900-
/O.NEW.KJKL.SV.W.0233.110623T1837Z-110623T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
237 PM EDT THU JUN 23 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BATH COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHWESTERN ELLIOTT COUNTY IN EAST CENTRAL KENTUCKY...
  ROWAN COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 300 PM EDT

* AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR FARMERS...OR 7 MILES
  SOUTHWEST OF MOREHEAD...AND MOVING EAST AT 40 MPH. NICKEL SIZE HAIL
  MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BRANDY...CLEARFIELD...MOREHEAD AND PELFREY AROUND 245 PM EDT.
  CHRISTY...CRIX...RODBURN AND CRANEY AROUND 250 PM EDT.
  VALE...ELLIOTTVILLE...WAGNER STORE AND GATES AROUND 255 PM EDT.
  FARLEY...FANNIN VALLEY AND STARK AROUND 300 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING
FOR EASTERN KENTUCKY.

LAT...LON 3823 8330 3820 8327 3821 8323 3825 8321
      3828 8316 3824 8312 3820 8303 3816 8301
      3810 8326 3812 8326 3808 8334 3805 8347
      3806 8357 3802 8358 3802 8360 3818 8368
      3818 8365 3820 8364 3830 8332
TIME...MOT...LOC 1837Z 250DEG 34KT 3813 8352
WIND...HAIL 60MPH 0.88IN

$$

GREIF
2 follow-up statements
639 
WWUS53 KJKL 231842
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
242 PM EDT THU JUN 23 2011

KYC011-063-205-231900-
/O.CON.KJKL.SV.W.0233.000000T0000Z-110623T1900Z/
ROWAN KY-BATH KY-ELLIOTT KY-
242 PM EDT THU JUN 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
ELLIOTT...EXTREME EAST CENTRAL BATH AND ROWAN COUNTIES UNTIL 300 PM
EDT...

AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
BLUESTONE...OR NEAR MOREHEAD...MOVING EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CRIX...CHRISTY...RODBURN AND CRANEY AROUND 250 PM EDT.
  VALE...WAGNER...GATES AND HAMM AROUND 255 PM EDT.
  ELLIOTTVILLE...WAGNER STORE...FARLEY AND FANNIN VALLEY AROUND 300
  PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3830 8332 3823 8330 3820 8327 3821 8323
      3825 8321 3828 8316 3820 8305 3820 8303
      3816 8301 3810 8325 3812 8326 3808 8334
      3805 8347 3806 8352 3818 8359 3823 8352
TIME...MOT...LOC 1843Z 250DEG 34KT 3815 8345
WIND...HAIL 70MPH 1.00IN

$$

GREIF
121 
WWUS53 KJKL 231851
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
251 PM EDT THU JUN 23 2011

KYC011-231901-
/O.CAN.KJKL.SV.W.0233.000000T0000Z-110623T1900Z/
BATH KY-
251 PM EDT THU JUN 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL BATH
COUNTY IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA. 

LAT...LON 3820 8305 3820 8303 3816 8301 3810 8324
      3810 8325 3812 8326 3806 8343 3810 8347
      3820 8344 3822 8341 3825 8332 3820 8327
      3821 8323 3825 8321 3828 8316
TIME...MOT...LOC 1851Z 250DEG 34KT 3810 8335

$$

KYC063-205-231900-
/O.CON.KJKL.SV.W.0233.000000T0000Z-110623T1900Z/
ROWAN KY-ELLIOTT KY-
251 PM EDT THU JUN 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
ELLIOTT AND SOUTHEASTERN ROWAN COUNTIES UNTIL 300 PM EDT...

AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
LICK FORK...OR 7 MILES SOUTHEAST OF MOREHEAD...MOVING EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FANNIN VALLEY...WAGNER STORE...FARLEY AND ELLIOTTVILLE AROUND 300
  PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3820 8305 3820 8303 3816 8301 3810 8324
      3810 8325 3812 8326 3806 8343 3810 8347
      3820 8344 3822 8341 3825 8332 3820 8327
      3821 8323 3825 8321 3828 8316
TIME...MOT...LOC 1851Z 250DEG 34KT 3810 8335
WIND...HAIL 70MPH 1.75IN

$$

GREIF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:07 PM EDT, 30 minutes earlier.

Area forecast discussion, Jun 23, 2:07 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
207 PM EDT THU JUN 23 2011

.SHORT TERM.../THE REST OF TODAY/...UPDATED

JUST SENT OUT QUICK UPDATES OF BOTH THE ZONE FORECAST TEXT PRODUCT
AND HAZARDOUS WEATHER OUTLOOK TO INCORPORATE IN THE RECENTLY ISSUED
TORNADO WATCH.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/THE REST OF TODAY/

SURFACE COLD FRONT REMAINS DRAPED NEAR THE OHIO RIVER BETWEEN CVG AND
OWB. LOW LEVEL STRATOCU IS FINALLY STARTING TO SHIFT EASTWARD...
ALLOWING FOR SOME DECENT HEATING TO TAKE PLACE. THE LATEST 12Z NAM
FORECAST SOUNDINGS SHOW A STOUT CAP IN THE NORTH AND LESS IN THE
SOUTH FOR THE DAY TODAY. THE LATEST HRRR IS ONLY SHOWING ISOLATED TO
SCATTERED CONVECTION FIRING UP THIS AFTERNOON INTO THIS
EVENING...WITH THE SREF INDICATING A SIMILAR OUTCOME. THE 12Z NAM
SHOWS MORE ORGANIZED PRECIPITATION OCCURRING BETWEEN 21 AND 06Z AS THE
SHEARED OUT COLD FRONT AND UPPER TROUGH AXIS APPROACH AND EVENTUALLY MOVE
THROUGH THE AREA. AS SUCH...WILL LEAVE THE LIKELY POPS IN FOR THIS
EVENING...AND MAINTAIN GENERAL SCATTERED CHANCES FOR THIS AFTERNOON.
THERE IS AN ISOLATED SEVERE THREAT WITH DECENT SHEAR AND MODEST
INSTABILITY...ESPECIALLY WITH MUCH DRIER AIR ADVECTING IN THROUGH THE
MID-LEVELS. THE BETTER CHANCE OF SEVERE WILL BE ALONG AND SOUTH OF
THE HAL ROGERS PARKWAY AND HIGHWAY 80 WHERE BETTER INSTABILITY WILL
COUPLED WITH THE SHEAR.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TODAY THROUGH SATURDAY/

AN ANOMALOUS UPPER LEVEL LOW CONTINUES TO SPIN OVER THE GREAT LAKES
THIS MORNING. AT THE SURFACE...A COLD FRONT REMAINS DRAPED FROM
SOUTHEAST ONTARIO...INTO SOUTHERN ILLINOIS. MOST OF THE SHOWER AND
THUNDERSTORM ACTIVITY AHEAD OF THIS FRONT HAS DIMINISHED CONSIDERABLY
OVERNIGHT. HOWEVER...THE ATMOSPHERE WILL RELOAD TODAY WITH ANOTHER
ROUND OF SHOWERS AND THUNDERSTORMS EXPECTED FOR THE AREA THIS
AFTERNOON AND ESPECIALLY THIS EVENING. ONCE AGAIN...SEVERE WEATHER
WILL BE A CONCERN.

MODELS GENERALLY AGREE ON THE PLACEMENT OF THE SURFACE AND MID LEVEL
FEATURES. HOWEVER...THERE ARE STILL RATHER SIGNIFICANT DIFFERENCES
WITH RESPECT TO THE AMOUNT OF CONVECTION POSSIBLE THIS AFTERNOON. THE
GFS HAS BACKED OFF CONSIDERABLY ON ANY PRECIPITATION THROUGH TONIGHT.
HOWEVER...THIS SEEMS RATHER UNUSUAL GIVEN THAT THE COLD FRONT WILL BE
PUSHING ACROSS EAST KENTUCKY DURING THE PRIME TIME IN THE EVENING
HOURS. THE NAM AND WRF-NMM BOTH DEVELOP SOME CONVECTION ALONG THE
VIRGINIA BORDER THIS AFTERNOON...LIKELY AIDED BY SOME LOCAL
CONVERGENCE ALONG THE WESTERN EDGE OF THE HIGHER TERRAIN. THIS SEEMS
TO BE A TARGETED AREA THIS WEEK...SO WILL KEEP THE HIGHEST POPS
ACROSS THE FAR SOUTHEAST THROUGH THE AFTERNOON. OTHERWISE...IT LOOKS
LIKE MUCH OF THE AREA WILL REMAIN DRY THROUGH THE DAY...OUTSIDE OF A
ROGUE SHOWER. THE MAIN COLD FRONT REALLY DOES NOT GET HERE UNTIL
CLOSER TO 00Z. THIS IS WHEN THE BEST CHANCE OF PRECIPITATION WILL
ARRIVE. BOTH THE NAM AND WRF-NMM HAS QUITE A BIT OF CONVECTION ACROSS
EAST KENTUCKY BETWEEN 00Z AND 06Z...SO HAVE OPTED TO INCREASE POPS
INTO THE LIKELY CATEGORY.

AS FAR AS SEVERE POTENTIAL GOES TODAY...THIS WILL HAVE TO BE WATCHED
CLOSELY. 0-6KM BULK SHEAR REMAINS VERY HIGH THROUGH THE AFTERNOON AND
EVENING. ML-CAPES WILL APPROACH 1500J/KG THIS AFTERNOON. THIS
INSTABILITY AND GOOD SHEAR WILL LEAD TO THE POTENTIAL FOR DAMAGING
WIND GUSTS AND PERHAPS SOME LARGER HAIL (DESPITE THE VERY HIGH
FREEZING LEVEL).

BY FRIDAY...EASTERN KENTUCKY WILL BE LOCATED TO THE WEST OF THE
FRONT. HOWEVER...UPPER LEVEL LOW WILL CONTINUE TO SPIN JUST TO OUR
NORTH WITH A 500MB VORT MAX DROPPING SOUTHEAST ACROSS NORTHERN
KENTUCKY. THIS COULD POP OFF A SHOWER OR TWO ON FRIDAY. THUS...HAVE
KEPT ISOLATED SHOWERS IN THE FORECAST THROUGH FRIDAY. THE WEATHER
WILL SETTLE DOWN HEADING INTO FRIDAY NIGHT WITH DRY CONDITIONS
RETURNING FOR SATURDAY WITH HIGH PRESSURE BUILDING OVER THE REGION.

AS FAR AS TEMPERATURES GO...BOUNDARY LAYER IS A DEGREE OR TWO COOLER
THAN YESTERDAY...SO HAVE GONE A TOUCH BELOW OUR HIGHS FROM
YESTERDAY...WITH MOST AREAS TOPPING OUT AROUND 80. ON FRIDAY...HAVE
GONE MUCH COOLER IN THE WAKE OF THE COLD FRONT WITH HIGHS BACK INTO
THE MID TO UPPER 70S WITH MUCH LESS HUMIDITY. THIS SHOULD MAKE FOR A
VERY PLEASANT FRIDAY. AS SKIES CLEAR OFF FRIDAY NIGHT...OUR
LOWS WILL MAKE A RUN AT THE 50S...ESPECIALLY IN THE TYPICAL COLDER
EASTERN VALLEYS. BY SATURDAY...BOUNDARY LAYER WILL START TO MODERATE
AGAIN WITH HIGHS CLIMBING BACK TO AROUND 80.

.LONG TERM.../SATURDAY NIGHT THROUGH WEDNESDAY/

THE GFS STILL APPEARS TO BE RUNNING TOO WARM. EVEN THOUGH ITS MEXMOS
HAS TONED DOWN THE NUMBERS FROM WHAT THE FORECAST SOUNDINGS WOULD
SUGGEST...IT STILL MAY NOT BE LOW ENOUGH. HOWEVER...THE GUIDANCE HAS
TRENDED WARMER. AS A RESULT...RAISED FORECAST TEMPERATURES SLIGHTLY
OVER THE INHERITED FORECAST THROUGH MUCH OF THE PERIOD.

THE PREVIOUS LONG TERM FORECAST DISCUSSION FOLLOWS...

THE MODELS ARE IN GOOD AGREEMENT WITH THE LONG WAVE PATTERN... WITH
RIDGING TAKING PLACE ACROSS THE DESERT SOUTHWEST...GRADUALLY
INTENSIFYING AND EXPANDING THROUGH THE PERIOD. THIS WILL KEEP MOST
OF THE SHORT WAVE ENERGY TRAVERSING THE NORTHERN CONUS...WITH
OCCASIONAL WEAKER WAVES PASSING THROUGH FURTHER SOUTH INTO THE OHIO
AND TENNESSEE VALLEYS. AT THE SURFACE...A QUASI-STATIONARY BOUNDARY
WILL START OUT IN THE TENNESSEE VALLEY...BEFORE MOVING NORTH INTO
THE OHIO VALLEY BY EARLY NEXT WEEK. AS A RESULT...PERIODIC CHANCES
OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PLAGUE EASTERN
KENTUCKY.

ON SATURDAY NIGHT...WITH THE BOUNDARY SOUTH AND DRIER AIR ADVECTING
IN...HAVE A HARD TIME BELIEVING THERE WILL BE MUCH ACTIVITY. BY
SUNDAY AND MONDAY...THE BOUNDARY AND BETTER MOISTURE WILL BEGIN TO
WORK IN ONCE AGAIN ACROSS THE AREA...ALONG WITH THE POTENTIAL AID OF
A PASSING SHORT WAVE...SO HAVE KEPT CHANCE POPS...MAINLY DURING PEAK
HEATING. BY TUESDAY AND WEDNESDAY...THE BOUNDARY WILL BE NEAR OR
JUST NORTH OF THE OHIO RIVER...WITH THE UPPER LEVEL RIDGE LENDING
MORE INFLUENCE. STILL...IT IS HARD TO RULE OUT AT LEAST ISOLATED
CONVECTION DURING THE AFTERNOON HOURS...WITH MOISTURE AND
INSTABILITY INCREASING.

FOR TEMPERATURES...GENERALLY STAYED ON THE COOL SIDE OF GUIDANCE FOR
THE HIGHS...WITH THE WARM BIAS OF THE GFS THAT HAS BEEN EVIDENT ALL
SPRING AND INTO EARLY SUMMER. STUCK A BIT CLOSER TO THE
LOWS...ESPECIALLY EARLY ON WHEN DRIER AIR WILL BE IN PLACE.

&&

.AVIATION.../12Z TO 12Z/

OUTSIDE OF SOME WIDELY SCATTERED SHOWERS THIS MORNING...MUCH OF TODAY
WILL BE FAIRLY QUIET ACROSS EAST KENTUCKY. HOWEVER...WE WILL HAVE TO
CONTEND WITH SOME MVFR CIGS EARLY THIS MORNING...WHICH WILL LIFT TO
VFR BY LATE THIS MORNING. THE BEST SHOWER AND THUNDERSTORM CHANCES
WILL COME WITH THE MAIN COLD FRONT THIS EVENING...GENERALLY BETWEEN
23Z AND 05Z. CIGS WITHIN THE THUNDERSTORMS COULD BRIEFLY DROP TO
MVFR...BUT OPTING TO LEAVE IT OUT OF THE TAF FOR THE TIME BEING. AS
THE FRONT DEPARTS...SOME LOW MVFR CIGS MAY RETURN LATE TONIGHT...BUT
CONFIDENCE IS NOT HIGH AT THIS POINT ON THESE CLOUDS.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 9 PM EDT THIS EVENING FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...KAS/GEOGERIAN/AR
LONG TERM....GEOGERIAN/HAL
AVIATION...GEOGERIAN
Hazardous weather outlook, Jun 23, 2:04 PM EDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
204 PM EDT THU JUN 23 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-242115-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
204 PM EDT THU JUN 23 2011

...TORNADO WATCH 541 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. A FEW STORMS COULD
BECOME SEVERE THIS AFTERNOON AND EVENING...PRODUCING LARGE
HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE FRIDAY EVENING.

THUNDERSTORMS ARE POSSIBLE AGAIN FROM SUNDAY THROUGH WEDNESDAY...
MAINLY DURING THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AND ANY INCIDENTS OF
SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN JACKSON KY.

HAL/AR

In the hours before

Special weather statement, Jun 23, 1:39 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
139 PM EDT THU JUN 23 2011

KYZ044-051-052-231815-
FLEMING-ROWAN-BATH-
139 PM EDT THU JUN 23 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 215
PM EDT THURSDAY AFTERNOON...

   SOUTHERN FLEMING...
   NORTH CENTRAL ROWAN AND
   NORTH CENTRAL BATH.

AT 139 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SHERBURNE...OR
10 MILES SOUTH OF FLEMINGSBURG...MOVING EAST AT 40 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...HILLSBORO
AROUND 145 PM EDT...GODDARD AROUND 150 PM EDT...MUSES MILLS AROUND
155 PM EDT...WALTZ AROUND 200 PM EDT...TRIPLETT AROUND 205 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 1 INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING
FOR EASTERN KENTUCKY.

GEOGERIAN
Special weather statement, Jun 23, 2:10 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
210 PM EDT THU JUN 23 2011

KYZ044-052-231845-
FLEMING-ROWAN-
210 PM EDT THU JUN 23 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 245
PM EDT THURSDAY AFTERNOON...

   EAST CENTRAL FLEMING AND
   NORTH CENTRAL ROWAN.

AT 210 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WALTZ...OR 9
MILES NORTH OF MOREHEAD...MOVING EAST AT 35 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...TRIPLETT AROUND
215 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 1 INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING
FOR EASTERN KENTUCKY.

GEOGERIAN
Special weather statement, Jun 23, 2:15 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
215 PM EDT THU JUN 23 2011

KYZ044-050>052-231845-
FLEMING-ROWAN-BATH-MONTGOMERY-
215 PM EDT THU JUN 23 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 245
PM EDT THURSDAY AFTERNOON...

   SOUTH CENTRAL FLEMING...
   WEST CENTRAL ROWAN...
   CENTRAL BATH AND
   NORTH CENTRAL MONTGOMERY.

AT 215 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR STEPSTONE...OR
NEAR OWINGSVILLE...MOVING EAST AT 30 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...KENDALL SPRINGS
AROUND 220 PM EDT...BOURBON FURNACE AROUND 225 PM EDT...MARSHALL
AROUND 230 PM EDT...POLKSVILLE AROUND 235 PM EDT...MIDLAND AROUND 240
PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 1 INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING
FOR EASTERN KENTUCKY.

GEOGERIAN
Local storm report, Jun 23, 2:35 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
235 PM EDT THU JUN 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 PM     TSTM WND DMG     JUDY                    38.13N 83.96W
06/23/2011                   MONTGOMERY         KY   911 CALL CENTER

            SEVERAL TREES AND POWER LINES DOWN. TREE BLOWN ON HOUSE.
            ROOFS AND BARNS HEAVILY DAMAGED. ALL DAMAGE CONFINED TO A
            TWO MILE RADIUS OF JUDY.

&&

JCARICO
Special weather statement, Jun 23, 2:35 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
235 PM EDT THU JUN 23 2011

KYZ052-104-231900-
ROWAN-ELLIOTT-
235 PM EDT THU JUN 23 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 300
PM EDT THURSDAY AFTERNOON...

   ROWAN AND
   NORTHERN ELLIOTT.

AT 235 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FARMERS...OR 8
MILES SOUTHWEST OF MOREHEAD...MOVING EAST AT 45 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CLEARFIELD
AROUND 240 PM EDT...CHRISTY AROUND 245 PM EDT...VALE AROUND 250 PM
EDT...AND ELLIOTTVILLE AROUND 255 PM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING
FOR EASTERN KENTUCKY.

GREIF

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 1:46 PM EDTSevere Thunderstorm WarningJKLBath, Montgomery29 min
Jun 23, 2:44 PM EDTTornado WarningJKLElliott, Morgan, Rowan31 min
Jun 23, 2:48 PM EDTTornado WarningJKLElliott, Morgan, Rowan27 min
Jun 23, 6:06 PM EDTSevere Thunderstorm WarningJKLClay, Knox, Laurel, Whitley39 min
Jun 23, 6:44 PM EDTSevere Thunderstorm WarningJKLClay, Knox, Laurel, Leslie35 min
Jun 23, 7:17 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Lee33 min
Jun 23, 7:33 PM EDTSevere Thunderstorm WarningJKLMenifee, Morgan, Powell, Wolfe42 min
Jun 23, 7:48 PM EDTSevere Thunderstorm WarningJKLElliott, Johnson, Magoffin, Morgan42 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.